Alert archive / Tennessee / Winter Storm Warnings in 2011

Winter Storm Warning 4, NWS Morristown, TN

March 10, 2011Russell County, Wise County, City of Norton, Virginia; 8 counties in Tennessee

NWS Morristown, TN issued this winter storm warning at Mar 10, 2011, 4:19 AM EST for Russell County, Wise County, City of Norton, Virginia; 8 counties in Tennessee. It took effect at Mar 10, 2011, 12:00 PM EST. It was in force for 22 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 10, 2011, 4:19 AM EST (09:19 UTC)
In effect from
Mar 10, 2011, 12:00 PM EST
Expired
Mar 11, 2011, 10:00 AM EST
In force
22 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Norton, VA, Russell County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 9:11 AM ESTSNOW 78 Se Gatlinburg, TN7 INCHES OF NEW SNOW AT NEWFOUND GAP.
Mar 11, 9:11 AM ESTSNOW 126 Se Gatlinburg, TN12 INCHES OF SNOW AT MOUNT LECONTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 483 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
483 m²/s²
0-3 km storm-relative helicity
748 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WWUS44 KMRX 100919
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
419 AM EST THU MAR 10 2011

...SNOWFALL RETURNS ACROSS PARTS OF THE REGION THIS AFTERNOON THROUGH
FRIDAY MORNING...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE
SOUTHERN APPALACHIAN REGION LATER TODAY THROUGH FRIDAY MORNING.
COLDER AIR MOVING IN BEHIND A FRONT THIS MORNING...AND VERY COLD
ALOFT IN ASSOCIATION WITH THE UPPER LEVEL SYSTEM...WILL CAUSE
LIGHT RAIN TO MIX WITH AND CHANGE ENTIRELY TO SNOW ACROSS THE
HIGHER ELEVATIONS THIS AFTERNOON. MODERATE TO HEAVY SNOW SHOWERS
WILL DEVELOP LATER THURSDAY AFTERNOON AND WILL CONTINUE INTO FRIDAY
MORNING AS STRONG NORTHWEST WINDS LIFT MOIST AIR OVER THE HIGHER
TERRAIN ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AS WELL AS
THE SMOKY MOUNTAINS. LIGHTER SNOWFALL ACCUMULATION IS EXPECTED OVER
THE CUMBERLAND PLATEAU NEAR THE KENTUCKY BORDER AND THE LOWER
ELEVATIONS ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE.


TNZ018-041-043-045-047-072-074-087-VAZ002-006-101730-
/O.UPG.KMRX.WS.A.0003.110310T1800Z-110311T1500Z/
/O.NEW.KMRX.WS.W.0004.110310T1700Z-110311T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-WISE-RUSSELL-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...WISE...
NORTON...LEBANON
419 AM EST THU MAR 10 2011

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 10 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
STORM WARNING FOR SNOW..WHICH IS IN EFFECT FROM NOON TODAY TO 
10 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: RAIN CHANGING TO SNOW SHOWERS BY AFTERNOON THEN CONTINUING
  INTO FRIDAY MORNING. THE SNOW MAY BE HEAVY AT TIMES.

* ACCUMULATIONS: SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE
  POSSIBLE...GENERALLY ABOVE 2500 FEET. LOCALLY HEAVIER AMOUNTS ARE
  POSSIBLE ACROSS THE HIGHEST ELEVATIONS...MAINLY ABOVE 5500 FEET.
  IN THESE AREAS...SNOWFALL TOTALS MAY REACH 8 INCHES.

* WINDS: NORTHWEST WINDS BETWEEN 10 AND 20 MPH WITH GUSTS TO 30 MPH
  ARE EXPECTED...WHICH COULD PRODUCE BLOWING AND DRIFTING OF THE
  SNOW TONIGHT THROUGH FRIDAY MORNING.

* IMPACTS: ROADWAYS WILL LIKELY BECOME SNOW AND ICE COVERED 
  ACROSS THE HIGHER ELEVATIONS...SUCH AS HIGHWAY 441 ACROSS THE 
  SMOKY MOUNTAINS...INTERSTATE 26 AT SAMS GAP...AND ACROSS HIGH 
  KNOB IN WISE COUNTY VIRGINIA. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN
ADDITION...SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO
SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES.  TRAVEL IS DISCOURAGED.
IF TRAVEL IS UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TNZ012>017-035-042-044-046-VAZ001-005-008-101730-
/O.NEW.KMRX.WW.Y.0011.110310T1700Z-110311T1000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LEE-SCOTT-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...GREENEVILLE...
JOHNSON CITY...ELIZABETHTON...JONESVILLE...GATE CITY...ABINGDON
419 AM EST THU MAR 10 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY 
TO 5 AM EST FRIDAY.

* TIMING: RAIN CHANGING TO SNOW SHOWERS BY AFTERNOON THEN
  CONTINUING THROUGH LATE TONIGHT. 

* ACCUMULATIONS: UP TO 1 INCH OF SNOW POSSIBLE THROUGH LATE
  AFTERNOON...MAINLY ABOVE 2000 FEET WITH AN ADDITIONAL 2 INCHES
  EXPECTED TONIGHT ACROSS MOST OF THE ADVISORY AREA FOR A TOTAL OF
  1 TO 3 INCHES. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE ACROSS THE
  HIGHEST ELEVATIONS ACROSS SOUTHWEST VIRGINIA WHERE SNOWFALL
  TOTALS MAY REACH 4 INCHES.

* IMPACTS: DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED
  ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND
  LIMITED VISIBILITIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE
EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE
LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS
AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME
TO REACH YOUR DESTINATION.

&&

$$
4 follow-up statements
363 
WWUS44 KMRX 101601
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1101 AM EST THU MAR 10 2011

...SNOWFALL RETURNS ACROSS PARTS OF THE REGION THIS AFTERNOON
THROUGH FRIDAY MORNING...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE
SOUTHERN APPALACHIAN REGION TODAY THROUGH FRIDAY MORNING. COLDER
AIR WILL CONTINUE TO MOVE IN...AND VERY COLD ALOFT IN ASSOCIATION
WITH THE UPPER LEVEL SYSTEM WILL CAUSE LIGHT RAIN TO MIX WITH AND
CHANGE ENTIRELY TO SNOW ACROSS THE HIGHER ELEVATIONS TODAY. RAIN
SHOWERS MAY CHANGE TO SNOW SHOWERS EVEN IN LOWER ELEVATIONS AREAS
TONIGHT. SOME SNOW ACCUMULATIONS CAN BE EXPECTED ACROSS PARTS OF THE
SMOKY MOUNTAINS...THE NORTHERN CUMBERLAND PLATEAU...NORTHEAST
TENNESSEE...AND SOUTHWEST VIRGINIA...ESPECIALLY OVER THE HIGHER
ELEVATIONS.

TNZ018-041-043-045-047-072-074-087-VAZ002-006-110000-
/O.CON.KMRX.WS.W.0004.110310T1700Z-110311T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-WISE-RUSSELL-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...WISE...
NORTON...LEBANON
1101 AM EST THU MAR 10 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

* TIMING: RAIN SHOWERS POSSIBLY MIXING WITH SNOW SHOWERS IN THE
  VALLEYS BY LATE TODAY...THEN CHANGING TO SNOW SHOWERS TONIGHT.
  RAIN AND SNOW SHOWERS CHANGING TO ALL SNOW SHOWERS OVER THE
  HIGHER ELEVATIONS TODAY AND THEN CONTINUING INTO FRIDAY MORNING.
 

* ACCUMULATIONS: SNOW ACCUMULATIONS BETWEEN 3 AND 8 INCHES ARE
  POSSIBLE...GENERALLY ABOVE 2500 FEET. LOCALLY HEAVIER AMOUNTS ARE
  POSSIBLE ACROSS THE HIGHEST ELEVATIONS...MAINLY ABOVE 5500 FEET. 

* WINDS: NORTHWEST WINDS BETWEEN 10 AND 20 MPH WITH GUSTS TO 30 
  MPH ARE EXPECTED...WHICH COULD PRODUCE BLOWING AND DRIFTING OF 
  THE SNOW TONIGHT THROUGH FRIDAY MORNING. 

* IMPACTS: ROADWAYS WILL LIKELY BECOME SNOW AND ICE COVERED 
  ACROSS THE HIGHER ELEVATIONS...SUCH AS HIGHWAY 441 ACROSS THE 
  SMOKY MOUNTAINS...INTERSTATE 26 AT SAMS GAP...AND ACROSS HIGH 
  KNOB IN WISE COUNTY VIRGINIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION...
SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE
VISIBILITIES AT TIMES.  TRAVEL IS DISCOURAGED. IF TRAVEL IS
UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TNZ012>017-035-042-044-046-VAZ001-005-008-110000-
/O.CON.KMRX.WW.Y.0011.110310T1700Z-110311T1000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LEE-SCOTT-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...GREENEVILLE...
JOHNSON CITY...ELIZABETHTON...JONESVILLE...GATE CITY...ABINGDON
1101 AM EST THU MAR 10 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
FRIDAY. 

* TIMING: RAIN SHOWERS POSSIBLY MIXING WITH SNOW SHOWERS IN THE
  VALLEYS BY LATE TODAY...THEN CHANGING TO SNOW SHOWERS TONIGHT.
  RAIN AND SNOW SHOWERS CHANGING TO ALL SNOW SHOWERS OVER THE
  HIGHER ELEVATIONS TODAY AND THEN CONTINUING THROUGH LATE
  TONIGHT.

* ACCUMULATIONS: UP TO 1 INCH OF SNOW POSSIBLE THROUGH LATE
  AFTERNOON...MAINLY ABOVE 2000 FEET WITH AN ADDITIONAL 1 TO 2
  INCHES POSSIBLE TONIGHT ACROSS MOST OF THE ADVISORY AREA FOR A
  TOTAL OF 1 TO 3 INCHES.  LOCALLY HEAVIER AMOUNTS ARE POSSIBLE
  ACROSS THE HIGHEST ELEVATIONS ACROSS SOUTHWEST VIRGINIA WHERE
  SNOWFALL TOTALS MAY REACH 4 INCHES.

* IMPACTS: DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED 
  ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND 
  LIMITED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE
EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE
LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS
AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME
TO REACH YOUR DESTINATION.

&&

$$
633 
WWUS44 KMRX 101957
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 PM EST THU MAR 10 2011

...ACCUMULATING SNOW ACROSS PARTS OF THE REGION THIS AFTERNOON
THROUGH EARLY FRIDAY MORNING...

.A TROUGH OF LOW PRESSURE OVER THE REGION WILL MOVE EAST
OVERNIGHT AND EARLY FRIDAY...AS COLDER AIR CONTINUES TO PUSH IN.
SNOW SHOWERS CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS...WITH
RAIN SHOWERS GRADUALLY MIXING WITH AND CHANGING TO SNOW SHOWERS
OVERNIGHT ACROSS VALLEY LOCATIONS. SOME SNOW ACCUMULATIONS CAN BE
EXPECTED ACROSS PARTS OF THE SMOKY MOUNTAINS...THE NORTHERN
CUMBERLAND PLATEAU...NORTHEAST TENNESSEE...AND SOUTHWEST
VIRGINIA...ESPECIALLY OVER THE HIGHER ELEVATIONS.

TNZ018-041-043-045-047-072-074-087-VAZ002-006-110400-
/O.CON.KMRX.WS.W.0004.000000T0000Z-110311T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-WISE-RUSSELL-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...WISE...
NORTON...LEBANON
257 PM EST THU MAR 10 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

* TIMING: EXPECT SNOW SHOWERS OVER THE HIGHER ELEVATIONS TONIGHT
  INTO FRIDAY MORNING...WITH RAIN SHOWERS MIXING WITH AND CHANGING
  TO SNOW SHOWERS IN THE VALLEYS TONIGHT. THE PRECIPITATION SHOULD
  DIMINISH BY LATE FRIDAY MORNING.

* ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS BETWEEN 2 AND 7
  INCHES ARE POSSIBLE...MAINLY ACROSS THE HIGHER ELEVATIONS.
  LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST
  ELEVATIONS...MAINLY ABOVE 5500 FEET.

* WINDS: NORTHWEST WINDS BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS ARE
  EXPECTED...WHICH COULD PRODUCE BLOWING AND DRIFTING OF THE SNOW
  ACROSS THE HIGHER ELEVATIONS TONIGHT THROUGH FRIDAY MORNING.

* IMPACTS: ROADWAYS WILL LIKELY BECOME SNOW AND ICE COVERED 
  ACROSS THE HIGHER ELEVATIONS...SUCH AS HIGHWAY 441 ACROSS THE 
  SMOKY MOUNTAINS...INTERSTATE 26 AT SAMS GAP...AND ACROSS HIGH 
  KNOB IN WISE COUNTY VIRGINIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION...
SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE
VISIBILITIES AT TIMES.  TRAVEL IS DISCOURAGED. IF TRAVEL IS
UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TNZ012>017-035-042-044-046-VAZ001-005-008-110400-
/O.CON.KMRX.WW.Y.0011.000000T0000Z-110311T1000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LEE-SCOTT-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...GREENEVILLE...
JOHNSON CITY...ELIZABETHTON...JONESVILLE...GATE CITY...ABINGDON
257 PM EST THU MAR 10 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
FRIDAY. 

* TIMING: EXPECT SNOW SHOWERS OVER THE HIGHER ELEVATIONS
  TONIGHT...WITH RAIN SHOWERS MIXING WITH AND CHANGING TO SNOW
  SHOWERS IN THE VALLEYS. 

* ACCUMULATIONS: UP TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION
  POSSIBLE OVERNIGHT...MAINLY OVER THE HIGHER ELEVATIONS. LOCALLY
  HEAVIER AMOUNTS ARE POSSIBLE ACROSS THE HIGHEST ELEVATIONS ACROSS
  SOUTHWEST VIRGINIA WITH ADDITIONAL ACCUMULATIONS OF UP TO 3
  INCHES.

* IMPACTS: DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED 
  ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND 
  LIMITED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE
EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE
LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS
AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME
TO REACH YOUR DESTINATION.

&&

$$
515 
WWUS44 KMRX 110245 AAA
WSWMRX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
945 PM EST THU MAR 10 2011

...ACCUMULATING SNOW ACROSS PARTS OF THE REGION OVERNIGHT INTO EARLY
FRIDAY MORNING...

.A TROUGH OF LOW PRESSURE OVER THE REGION WILL MOVE EAST
OVERNIGHT AND EARLY FRIDAY...AS COLDER AIR CONTINUES TO PUSH IN.
SNOW SHOWERS CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS...WITH
RAIN SHOWERS GRADUALLY MIXING WITH AND CHANGING TO SNOW SHOWERS
OVERNIGHT ACROSS VALLEY LOCATIONS. SOME SNOW ACCUMULATIONS CAN BE
EXPECTED ACROSS PARTS OF THE SMOKY MOUNTAINS...THE NORTHERN
CUMBERLAND PLATEAU...NORTHEAST TENNESSEE...AND SOUTHWEST
VIRGINIA...ESPECIALLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET. 

VAZ002-006-111000-
/O.CAN.KMRX.WS.W.0004.000000T0000Z-110311T1500Z/
/O.EXA.KMRX.WW.Y.0011.000000T0000Z-110311T1000Z/
WISE-RUSSELL-
INCLUDING THE CITIES OF...WISE...NORTON...LEBANON
945 PM EST THU MAR 10 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY
FOR WISE AND RUSSELL COUNTIES OF SOUTHWEST VIRGINIA. THE WINTER
STORM WARNING HAS BEEN CANCELLED.

* TIMING: EXPECT SNOW SHOWERS OVER THE HIGHER ELEVATIONS
  TONIGHT...WITH RAIN MIXING WITH AND CHANGING TO SNOW SHOWERS IN 
  THE VALLEYS.

* ACCUMULATIONS: UP TO 3 INCHES OF ADDITIONAL SNOW ACCUMULATION
  POSSIBLE OVERNIGHT...MAINLY OVER THE HIGHER ELEVATIONS ABOVE 2500
  FEET. LOWER ELEVATIONS OF THESE AREAS MAY ONLY MEASURE A DUSTING
  UP TO 1 INCH.

* IMPACTS: DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED
  ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND
  LIMITED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE
EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE
LIGHT. 

&&

$$

TNZ018-041-043-045-047-072-074-087-111045-
/O.CON.KMRX.WS.W.0004.000000T0000Z-110311T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
945 PM EST THU MAR 10 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

* TIMING: EXPECT SNOW SHOWERS OVER THE HIGHER ELEVATIONS INTO
  FRIDAY MORNING...WITH RAIN SHOWERS MIXING WITH AND CHANGING TO
  SNOW SHOWERS IN THE VALLEYS. THE PRECIPITATION SHOULD DIMINISH
  BY LATE FRIDAY MORNING.

* ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS BETWEEN 2 AND 4
  INCHES ARE POSSIBLE...MAINLY ACROSS THE HIGHER ELEVATIONS.
  LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE ACROSS THE HIGHEST
  ELEVATIONS...MAINLY ABOVE 5500 FEET.

* WINDS: NORTHWEST WINDS BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS
  ARE EXPECTED...WHICH COULD PRODUCE BLOWING AND DRIFTING OF THE
  SNOW ACROSS THE HIGHEST ELEVATIONS THROUGH FRIDAY MORNING.

* IMPACTS: ROADWAYS WILL LIKELY BECOME SNOW AND ICE COVERED 
  ACROSS THE HIGHER ELEVATIONS...SUCH AS HIGHWAY 441 ACROSS THE 
  SMOKY MOUNTAINS...INTERSTATE 26 AT SAMS GAP...AND ACROSS HIGH 
  KNOB IN WISE COUNTY VIRGINIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION...
SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE
VISIBILITIES AT TIMES.  TRAVEL IS DISCOURAGED. IF TRAVEL IS
UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TNZ012>017-035-042-044-046-VAZ001-005-008-111000-
/O.CON.KMRX.WW.Y.0011.000000T0000Z-110311T1000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LEE-SCOTT-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...GREENEVILLE...
JOHNSON CITY...ELIZABETHTON...JONESVILLE...GATE CITY...ABINGDON
945 PM EST THU MAR 10 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
FRIDAY. 

* TIMING: EXPECT SNOW SHOWERS OVER THE HIGHER ELEVATIONS OVERNIGHT
  ...WITH RAIN SHOWERS MIXING WITH AND CHANGING TO SNOW SHOWERS IN
  THE VALLEYS.

* ACCUMULATIONS: UP TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION
  POSSIBLE OVERNIGHT...MAINLY OVER THE HIGHER ELEVATIONS. VALLEY
  AREAS MAY ONLY MEASURE FROM A DUSTING UP TO 1 INCH OF NEW SNOW
  ACCUMULATION. 

* IMPACTS: DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED 
  ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND 
  LIMITED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE
EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE
LIGHT. 

&&

$$

TG
323 
WWUS44 KMRX 111014
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 AM EST FRI MAR 11 2011

...LIGHT SNOW ACROSS PARTS OF THE REGION EARLY TODAY...

.LIGHT SNOW ACCUMULATIONS WILL CONTINUE THIS MORNING. 

VAZ001-002-006-008-111500-
/O.EXP.KMRX.WW.Y.0011.000000T0000Z-110311T1000Z/
/O.NEW.KMRX.WW.Y.0012.110311T1014Z-110311T1500Z/
LEE-WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON...LEBANON...
ABINGDON
514 AM EST FRI MAR 11 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS
MORNING...


THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ..WHICH IS IN EFFECT UNTIL 10 AM EST
THIS MORNING. 



* TIMING: SNOW SHOWERS WILL CONTINUE EARLY THIS MORNING.


* ACCUMULATIONS: UP TO 1 INCH OF ADDITIONAL SNOW ACCUMULATION.

 * IMPACTS: DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED
   ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND
   LIMITED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE
EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE
LIGHT.

&&


$$

TNZ012>017-035-042-044-046-VAZ005-111115-
/O.EXP.KMRX.WW.Y.0011.000000T0000Z-110311T1000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-SCOTT-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...GREENEVILLE...
JOHNSON CITY...ELIZABETHTON...GATE CITY
514 AM EST FRI MAR 11 2011

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

$$

TNZ018-041-043-045-047-072-074-087-111500-
/O.CON.KMRX.WS.W.0004.000000T0000Z-110311T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
514 AM EST FRI MAR 11 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* TIMING: SNOW SHOWERS WILL CONTINUE EARLY THIS MORNING.

* ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS BETWEEN 2 AND 4
  INCHES ARE POSSIBLE.

* WINDS: NORTHWEST WINDS BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS
  ARE EXPECTED...WHICH COULD PRODUCE BLOWING AND DRIFTING OF THE
  SNOW ACROSS THE HIGHEST ELEVATIONS.

* IMPACTS: ROADWAYS WILL LIKELY BECOME SNOW AND ICE COVERED 
  ACROSS THE HIGHER ELEVATIONS...SUCH AS HIGHWAY 441 ACROSS THE 
  SMOKY MOUNTAINS...INTERSTATE 26 AT SAMS GAP...AND ACROSS HIGH 
  KNOB IN WISE COUNTY VIRGINIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION...
SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE
VISIBILITIES AT TIMES.  TRAVEL IS DISCOURAGED. IF TRAVEL IS
UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Mar 10, 1:09 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 10, 1:09 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
109 AM EST THU MAR 10 2011

.AVIATION...BAND OF SHOWERS ALONG FRONT TO MOVE ACROSS THE
TERMINALS THROUGH THE FIRST SIX HOURS OF THE FORECAST. NEXT FEATURE
WILL BE UPPER TROF TO KEEP MVFR CEILINGS IN PLACE WITH
DETERIORATION TO IFR CONDITIONS LATER IN THE DAY WITH SOME LIGHT
DRIZZLE MIXING WITH OR CHANGING TO LIGHT SNOW LATE IN THE PERIOD.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER STORM WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY
     MORNING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
     COCKE SMOKY MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...
     SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
     UNICOI.

VA...WINTER STORM WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY
     MORNING FOR THE FOLLOWING ZONES: RUSSELL...WISE.

&&
Hazardous weather outlook, Mar 9, 3:17 PM EST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 PM EST WED MAR 9 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-102030-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
317 PM EST WED MAR 9 2011 /217 PM CST WED MAR 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG LOW PRESSURE SYSTEM TO OUR NORTHWEST WILL MOVE EAST
THROUGH THIS EVENING. STRONG AND GUSTY SOUTHEAST TO SOUTH WINDS
WILL CONTINUE ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON
BEFORE DIMINISHING EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

...WINTER STORM WATCH FOR THE HIGHER ELEVATIONS OF EAST TENNESSEE
AND SOUTHWEST VIRGINIA THURSDAY AFTERNOON THROUGH FRIDAY MORNING.

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE
EASTERN THIRD OF THE NATION THROUGH FRIDAY MORNING. ASSOCIATED
COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY MORNING WITH
COLDER AIR PULLING INTO THE SOUTHERN APPALACHIANS. THE COLD AIR
WILL CHANGE THE RAIN TO SNOW ACROSS THE HIGHER ELEVATIONS WITH
PERIODS OF MODERATE TO HEAVY SNOW SHOWERS EXPECTED BY THURSDAY
AFTERNOON AND CONTINUING THROUGH FRIDAY MORNING. SNOWFALL BETWEEN
3 AND 6 INCHES ARE EXPECTED. LOCALLY HEAVIER AMOUNTS POSSIBLE
ACROSS THE HIGHER ELEVATIONS.

BESIDES THE SNOW...BREEZY CONDITIONS WITH NORTHWEST WINDS BETWEEN
15 AND 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED WHICH MAY PRODUCE
BLOWING AND DRIFTING OF THE SNOW.

STAY TUNED FOR MORE DETAILS AND UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT DUE TO THE
POTENTIAL FOR FLOODING.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:19 AM ESTWinter Weather AdvisoryMRXLee, Russell, Scott, Washington, Wise, City of Bristol and 1 more25 hr
Mar 10, 6:41 AM ESTAreal Flood WarningMRXLee3 hr
Mar 10, 8:42 AM ESTAreal Flood AdvisoryMRXLee, Russell, Scott, Washington, Wise, City of Bristol and 1 more4 hr
Mar 9, 7:53 PM ESTAreal Flood AdvisoryMRXBledsoe, Blount, Bradley, Hamilton, Loudon, McMinn and 7 more3 hr
Mar 9, 10:57 PM ESTAreal Flood AdvisoryMRXBledsoe, Blount, Bradley, Hamilton, Loudon, McMinn and 8 more3 hr
Mar 10, 2:14 AM ESTAreal Flood AdvisoryMRXAnderson, Blount, Cocke, Jefferson, Knox, Loudon and 2 more2 hr
Mar 10, 4:07 AM ESTRiver Flood WarningMRXBledsoe, Marion, Sequatchie17 hr
Mar 10, 4:43 AM ESTAreal Flood AdvisoryMRXAnderson, Blount, Grainger, Jefferson, Knox, Loudon and 2 more2 hr
Mar 10, 6:13 PM ESTRiver Flood WarningMRXCocke3 hr

Nearby

Winter Storm Warnings in Tennessee, 2011Winter Storm Warnings in Virginia, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.